Arkansas, 2013Flash Flooding and Flood in Arkansas, August 12 to 13, 2013
August 12 to 13, 2013 · NWS LZK · 6 events in 6 counties and zones
A cold front approached on the 12th and moved through most of the state on the 13th. The front triggered isolated severe storms, heavy rain, and some flash flooding.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $51,000
- Crop damage
- None recorded
- Events
- 6
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A cold front approached on the 12th and moved through most of the state on the 13th. The front triggered isolated severe storms, heavy rain, and some flash flooding. For the 24-hour period ending at 7 AM on the 13th, a station 12.9 miles east of Mount Ida (Montgomery Co. near the Garland Co. line) measured 4.64 inches of rain.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before the first event at Aug 12, 1:17 PM CST, 43 minutes earlier.
Area forecast discussion, Aug 12, 1:17 PM CST, 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
217 PM CDT MON AUG 12 2013
.SHORT TERM...TONIGHT THROUGH THURSDAY NIGHT...
AN UPPER LEVEL RIDGE WILL BEGIN TO BUILD ACROSS THE WESTERN US
DURING THE SHORT TERM AS A TROF DEVELOPS ACROSS THE EAST. ARKANSAS
WILL TRANSITION TO A NWLY FLOW ALOFT...AND AT THE SURFACE A HIGH
PRESSURE SYSTEM WILL BUILD INTO THE GREAT LAKES REGION...PUSHING A
SURFACE COLD FRONT SOUTHWARD INTO THE STATE. THE FRONT SHOULD MOVE
SLOWLY SOUTHWARD ACROSS THE AREA TOMORROW AND MAY STALL FOR A
TIME...BEFORE FINALLY PUSHING SOUTH OF THE AREA ON WEDNESDAY.
THE SLOW MOVING BOUNDARY WILL BE A FOCAL POINT FOR SHOWERS AND
THUNDERSTORMS...AND HEAVY RAIN COULD OCCUR IN AREAS WHERE TRAINING
ECHOES OCCUR...ESPECIALLY IF THE FRONT STALLS OUT FOR A TIME. AT
PRESENT A FLASH FLOOD WATCH HAS BEEN POSTED BEGINNING LATER TONIGHT
FOR MAINLY THE NORTHERN HALF OF THE STATE.
EARLIER MODEL RUNS WERE TENDING TO FOCUS THE HEAVIEST PRECIPITATION
ACROSS THE NORTHERN HALF OF THE STATE FROM THIS EVENT...ALTHOUGH
SUBSEQUENT MODEL RUNS ARE NOW INDICATING MORE OF A NW-SE AXIS ACROSS
THE CWA. ITS GOING TO BE DIFFICULT TO ACCURATELY PREDICT WHERE THE
HEAVIEST RAINFALL WILL OCCUR AS IT WILL DEPEND UPON A NUMBER OF
FACTORS...NAMELY THE SPEED OF THE FRONT...AND WHERE IT MAY SLOW OR
STALL..AND THE TIMING OF ANY UPPER LEVEL DISTURBANCES MOVING ACROSS
THE AREA.
ALL OF THE PRECIP SHOULD BE CLEAR OF THE NORTHERN HALF OF THE STATE
BY THURSDAY MORNING...AND BY THURSDAY AFTERNOON AND NIGHT ACROSS THE
SOUTHERN HALF OF THE AREA. MUCH COOLER AND DRIER AIR WILL BE
FILTERING INTO THE REGION BEHIND THE FRONT...BRINGING UNUSUALLY MILD
TEMPERATURES TO ARKANSAS FOR THE MIDDLE OF AUGUST. &&
.LONG TERM...FRIDAY THROUGH MONDAY...
DRY CONDITIONS...WITH A WARMING TREND ARE EXPECTED DURING THIS
PERIOD. ABNORMALLY COOL CONDITIONS WILL START THE PERIOD...AS
FORECAST MAX TEMPERATURES AVERAGE 8-12 DEGREES BELOW NORMAL. NEAR
NORMAL TEMPERATURES SHOULD DEVELOP LATE IN THE PERIOD. &&
.PRELIMINARY POINT TEMPS/POPS...
BATESVILLE AR 70 85 64 81 / 60 50 40 30
CAMDEN AR 75 90 72 82 / 60 60 60 60
HARRISON AR 65 82 63 80 / 60 50 40 30
HOT SPRINGS AR 76 85 70 85 / 70 70 60 40
LITTLE ROCK AR 74 83 68 85 / 70 70 50 40
MONTICELLO AR 76 86 71 84 / 50 70 60 60
MOUNT IDA AR 73 84 68 83 / 60 70 60 50
MOUNTAIN HOME AR 67 84 64 81 / 60 50 40 20
NEWPORT AR 70 86 64 81 / 60 50 40 30
PINE BLUFF AR 74 82 70 85 / 60 70 50 50
RUSSELLVILLE AR 74 81 67 87 / 70 70 50 30
SEARCY AR 72 82 66 81 / 70 60 50 30
STUTTGART AR 73 81 69 82 / 70 70 50 40
&&
.LZK WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH FROM 1 AM CDT TUESDAY THROUGH LATE TUESDAY
NIGHT FOR BAXTER-BOONE-CLEBURNE-CONWAY-FAULKNER-FULTON-GARLAND-
INDEPENDENCE-IZARD-JACKSON-JOHNSON-LOGAN-LONOKE-MARION-MONROE-
MONTGOMERY-NEWTON-PERRY-POLK-POPE-PRAIRIE-PULASKI-SALINE-SCOTT-
SEARCY-SHARP-STONE-VAN BUREN-WHITE-WOODRUFF-YELL.
&&
SHORT TERM...53 / LONG TERM...55
Hazardous weather outlook, Aug 12, 1:00 PM CST, 1 hour before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LITTLE ROCK AR
200 PM CDT MON AUG 12 2013
ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-131000-
ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND-
CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING-
INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE-
MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE-
PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE-
WOODRUFF-YELL-
200 PM CDT MON AUG 12 2013
THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS.
.DAY ONE...TODAY AND TONIGHT
THUNDERSTORMS WILL CONTINUE TO DEVELOP THIS AFTERNOON...MAINLY
ACROSS AREAS ALONG AND TO THE NORTH OF INTERSTATE 40. THE STONGEST
STORMS WILL BE CAPABLE OF ONE INCH HAIL...AND WIND GUSTS TO 60 MPH.
ALSO...LOCALIZED HEAVY RAINFALL CAN BE EXPECTED.
LATE TONIGHT...ANOTHER COMPLEX OF THUNDERSTORMS IS EXPECTED TO
DEVELOP...AND WILL AFFECT MUCH OF NORTHERN AND CENTRAL ARKANSAS.
HEAVY RAINFALL IS AGAIN EXPECTED...AND WITH RECENT HEAVY
RAINFALL...CONDITIONS ARE FAVORABLE FOR PRODUCING FLASH
FLOODING...MAINLY ACROSS AREAS ALONG AND TO THE NORTH OF INTERSTATE
40.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
A COLD FRONT WILL BE DROPPING SOUTH TOWARDS ARKANSAS ON
TUESDAY...WITH COVERAGE OF SHOWERS AND THUNDERSTORMS BECOMING MORE
WIDESPREAD ACROSS THE AREA. MULTIPLE ROUNDS OF RAINFALL WILL BE
POSSIBLE FROM TUESDAY MORNING INTO EARLY WEDNESDAY ACROSS CENTRAL
AND PORTIONS OF NORTHERN ARKANSAS. WIDESPREAD RAINFALL AMOUNTS OF
2 TO 3 INCHES COULD BE SEEN IN THESE AREAS...WITH LOCALLY HIGHER
AMOUNTS POSSIBLE. SOME OF THESE SAME AREAS HAVE SEEN SEVERAL
INCHES OF RAIN OVER THE PAST WEEK...WITH ALREADY SATURATED SOILS
IN PLACE IN SOME LOCATIONS. AS A RESULT...FLASH FLOODING WILL
BECOME THE MAIN CONCERN STARTING EARLY TUESDAY THROUGH PART OF
WEDNESDAY ACROSS THE NORTHERN TWO THIRDS OF THE STATE. A FLASH
FLOOD WATCH WILL BE IN EFFECT FOR THIS REASON...STARTING AROUND
MIDNIGHT TUESDAY MORNING...THROUGH JUST AFTER MIDNIGHT WEDNESDAY
MORNING.
ON WEDNESDAY...THE COLD FRONT WILL BE PUSHING SOUTH THROUGH THE
STATE...WITH THE FOCUS FOR SHOWERS AND THUNDERSTORMS SHIFTING
FURTHER SOUTH INTO SOUTHERN SECTIONS OF THE STATE. THIS AREA OF
THE STATE HAS NOT SEEN NEARLY AS MUCH RAINFALL OVER THE PAST
WEEK...SO THE OVERALL FLASH FLOOD THREAT WILL NOT BE AS HIGH AS
AREAS TO THE NORTH. EVEN SO...LOCALLY HEAVY RAINFALL COULD RESULT
IN LOCALIZED FLASH FLOODING WEDNESDAY INTO WEDNESDAY NIGHT FOR THE
SOUTHERN THIRD OF THE STATE.
IN ADDITION TO THE FLASH FLOOD THREAT...A FEW STRONG TO SEVERE
THUNDERSTORMS COULD DEVELOP TUESDAY AND INTO MUCH OF WEDNESDAY.
HOWEVER...WIDESPREAD SEVERE WEATHER IS NOT ANTICIPATED AT THIS
TIME.
RUNOFF FROM THIS UPCOMING EVENT WILL EVENTUALLY GO INTO AREA RIVERS.
PORTIONS OF THE WHITE RIVER BASIN ARE ALREADY EXPERIENCING MINOR
FLOODING FROM RECENT HEAVY RAIN IN SOUTHERN MISSOURI AND NORTHERN
ARKANSAS. ANY ADDITIONAL RAIN WILL INCREASE THE RISK FOR HIGHER
CRESTS. RISES ARE ALSO EXPECTED ON OTHER RIVERS SUCH AS THE
BUFFALO...LITTLE RED AND CACHE.
THE COLD FRONT WILL DROP SOUTH OF THE STATE BY THURSDAY...WITH
DRIER AIR AND BELOW NORMAL TEMPERATURES EXPECTED LATE THIS WEEK
INTO THE WEEKEND.
.SPOTTER INFORMATION STATEMENT...
LIMITED SPOTTER ACTIVATION IS EXPECTED THROUGH TONIGHT.
&&
VISIT NWS LITTLE ROCK ON THE WEB. GO TO HTTP://WEATHER.GOV AND
CLICK ON CENTRAL ARKANSAS.
55/62
In the hours before
Special weather statement, Aug 12, 12:33 PM CST, 1 hour 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
133 PM CDT MON AUG 12 2013
ARZ032-039-044-121855-
FAULKNER AR-PERRY AR-PULASKI AR-
133 PM CDT MON AUG 12 2013
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN PULASKI...EXTREME
EASTERN PERRY AND SOUTHWESTERN FAULKNER COUNTIES UNTIL 200 PM CDT...
AT 133 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM CENTERED NEAR LAKE MAUMELLE...MOVING EAST AT 15
MPH.
HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH FREQUENT DANGEROUS LIGHTNING.
* LOCATIONS IMPACTED INCLUDE...
MAUMELLE... LAKE MAUMELLE... ROLAND...
MORGAN... MAYFLOWER... MARCHE...
LAKE CONWAY... PALARM... NATURAL STEPS...
THIS INCLUDES INTERSTATE 40 BETWEEN MILE MARKERS 134 AND 146.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 3502 9234 3484 9234 3487 9258 3497 9254
TIME...MOT...LOC 1833Z 268DEG 14KT 3492 9251
55
Special weather statement, Aug 12, 12:40 PM CST, 1 hour 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
140 PM CDT MON AUG 12 2013
ARZ005-013-014-121905-
BAXTER AR-SEARCY AR-STONE AR-
140 PM CDT MON AUG 12 2013
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN STONE...NORTHEASTERN
SEARCY AND SOUTHERN BAXTER COUNTIES UNTIL 200 PM CDT...
AT 140 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 6 MILES SOUTHWEST OF PUSH MTN...OR 13 MILES
NORTHEAST OF MARSHALL...MOVING EAST AT 20 MPH.
HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH FREQUENT DANGEROUS LIGHTNING.
* LOCATIONS IMPACTED INCLUDE...
FIFTY SIX... BLANCHARD SPRINGS CAMPGROUND...
ONIA... LANDIS...
GUNNER POOL CAMPGROUND... BIG FLAT...
BARKSHED CAMPGROUND...
LAT...LON 3608 9215 3589 9220 3595 9253 3605 9248
TIME...MOT...LOC 1840Z 273DEG 17KT 3601 9242
55
Special weather statement, Aug 12, 12:49 PM CST, 1 hour 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
149 PM CDT MON AUG 12 2013
ARZ012-021-121915-
JOHNSON AR-NEWTON AR-
149 PM CDT MON AUG 12 2013
...SIGNIFICANT WEATHER ADVISORY FOR NEWTON AND NORTHEASTERN JOHNSON
COUNTIES UNTIL 215 PM CDT...
AT 149 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 2 MILES NORTHWEST OF
ERBIE TO 5 MILES NORTHWEST OF WALNUT...AND MOVING SOUTHEAST AT 20
MPH.
HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THESE STORMS...ALONG WITH FREQUENT DANGEROUS LIGHTNING.
* LOCATIONS IMPACTED INCLUDE...
LOST VALLEY SP... JASPER... WALNUT...
UPPER BUFFALO WILDERNESS AREA... ROSETTA...
PRUITT... PIERCETOWN...
MINERAL SPGS REC AREA... ERBIE...
DEVILS KNOB... CARVER... WAYTON...
VENDOR... SWAIN... SALUS...
PONCA... PARTHENON... NAIL...
LAT...LON 3603 9300 3560 9327 3577 9353 3585 9353
3612 9333
TIME...MOT...LOC 1849Z 310DEG 17KT 3609 9325 3582 9342
55Special weather statement, Aug 12, 1:12 PM CST, 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
212 PM CDT MON AUG 12 2013
ARZ014>016-024-121935-
CLEBURNE AR-INDEPENDENCE AR-IZARD AR-STONE AR-
212 PM CDT MON AUG 12 2013
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN STONE...EXTREME SOUTHERN
IZARD...EXTREME WESTERN INDEPENDENCE AND NORTHERN CLEBURNE COUNTIES
UNTIL 230 PM CDT...
AT 209 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 9 MILES SOUTHWEST OF MOUNTAIN VIEW...MOVING EAST
AT 20 MPH.
HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.
* LOCATIONS IMPACTED INCLUDE...
TURKEY CREEK... SAINT JAMES... RUSHING...
PRIM... PARMA... MARCELLA...
LUBER... HANOVER... BEN...
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
LAT...LON 3588 9184 3563 9187 3573 9229 3585 9228
TIME...MOT...LOC 1912Z 273DEG 18KT 3577 9221
224
Special weather statement, Aug 12, 1:20 PM CST, 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
220 PM CDT MON AUG 12 2013
ARZ007-015-016-121945-
INDEPENDENCE AR-IZARD AR-SHARP AR-
220 PM CDT MON AUG 12 2013
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN SHARP...CENTRAL
IZARD AND EXTREME NORTHWESTERN INDEPENDENCE COUNTIES UNTIL 245 PM
CDT...
AT 219 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 2 MILES SOUTHWEST OF MELBOURNE...MOVING EAST AT
20 MPH.
HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH FREQUENT DANGEROUS LIGHTNING.
* LOCATIONS IMPACTED INCLUDE...
MELBOURNE... STELLA... SIDNEY...
MT PLEASANT... LUNENBURG... LONE STAR...
LACROSSE... GID... ZION...
SAGE... LARKIN...
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 3613 9162 3591 9165 3599 9200 3614 9196
TIME...MOT...LOC 1920Z 275DEG 17KT 3604 9191
55
Special weather statement, Aug 12, 1:23 PM CST, 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
223 PM CDT MON AUG 12 2013
ARZ012-013-021>023-122010-
JOHNSON AR-NEWTON AR-POPE AR-SEARCY AR-VAN BUREN AR-
223 PM CDT MON AUG 12 2013
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN VAN BUREN...SOUTHWESTERN
SEARCY...NORTHEASTERN POPE...SOUTHEASTERN NEWTON AND EXTREME
NORTHEASTERN JOHNSON COUNTIES UNTIL 315 PM CDT...
AT 223 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM NEAR BERTHA...OR 19 MILES SOUTH OF JASPER...
MOVING EAST AT 20 MPH.
HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH FREQUENT DANGEROUS LIGHTNING.
* LOCATIONS IMPACTED INCLUDE...
WITTS SPRING... SMYRNA... MOORE...
IMO... DILLEN... DABNEY...
BOHANNON... BERTHA... TILLY...
SAND GAP... RICHLAND CREEK CAMPGROUND...
PELSOR... NOGO... LURTON...
CHIMES... BEN HUR...
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 3582 9271 3557 9274 3567 9322 3580 9319
TIME...MOT...LOC 1923Z 275DEG 17KT 3572 9314
55
Event by event
3 flash flood, 1 thunderstorm wind, 1 flood, 1 funnel cloud. Local standard time, as filed.
Flash Flood, Marion
- When
- August 12, 2:00 PM CST to 3:30 PM CST
- Where
- Marion County, 1.41 mi NE of Flippin Aprt to 2.58 mi ESE of Flippin Aprt
- Cause
- Heavy Rain
- Reported by
- Trained Spotter
- Coordinates
- 36.294, -92.561
High water was reported along Fallen Ash Creek.
Flash Flood, Conway
- When
- August 12, 3:00 PM CST to 4:45 PM CST
- Where
- Conway County, 2.45 mi W of Petit Jean State Park to 0.63 mi NNW of Cody
- Cause
- Heavy Rain
- Property damage
- $5,000
- Reported by
- Trained Spotter
- Coordinates
- 35.131, -92.943
From 3:27 to 4:14 PM CDT, 2.94 inches of rain fell on the east side of Petit Jean Mountain, causing part of a road to wash out.
Thunderstorm Wind, Perry
- When
- August 12, 3:10 PM CST
- Where
- Perry County, Casa
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Law Enforcement
- Coordinates
- 35.020, -93.050
Large limbs were blown down.
Flood, Pulaski
- When
- August 12, 3:45 PM CST to 5:30 PM CST
- Where
- Pulaski County, 0.54 mi NW of Pulaski to 1.15 mi NW of Ward
- Cause
- Heavy Rain
- Property damage
- $40,000
- Reported by
- Broadcast Media
- Coordinates
- 34.756, -92.325
Heavy rain caused some street flooding in the area around downtown Little Rock. The rain gauge at the Little Rock airport recorded 0.89 inch of rain between 5:01 and 5:14 PM CDT.
Flash Flood, Scott
- When
- August 13, 9:00 AM CST to 11:00 AM CST
- Where
- Scott County, 2.93 mi WSW of Brawley to 2.94 mi SSE of Sullivan
- Cause
- Heavy Rain
- Property damage
- $5,000
- Reported by
- Emergency Manager
- Coordinates
- 34.827, -94.363
Water was over some roads.
Funnel Cloud, Lonoke
- When
- August 13, 5:10 PM CST
- Where
- Lonoke County, Blakemore
- Reported by
- Social Media
- Coordinates
- 34.600, -91.900
Several photographs showed at least one funnel cloud over the southern part of Lonoke County.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
- Funnel Cloud
- A rotating column of cloud extending from a thunderstorm that did not reach the ground.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heavy Rain in Texas, August 12, 20131 death · 2 injured · 4 events
- Flash Flooding and Damaging Wind in Kentucky, August 12, 2013$47,000 · 52 kt wind · 18 events
- Damaging Winds and Lightning Strike in Mississippi, August 12, 2013$65,000 · 50 kt wind · 9 events
- Flash Flood and Flooding in Kansas, August 12 to 16, 20131.75 in hail · 34 events
- Flash Flood and Hail in Oklahoma, August 12, 2013$38,000 · 1 in hail · 6 events
- Flash Flood and Damaging Wind in Georgia, August 12, 20132 injured · $20,000 · 60 kt wind · 3 events
- Lightning Strike in Wyoming, August 12, 2013$35,000 · 1 event
- Lightning Strike in Michigan, August 12, 2013$25,000 · 1 event
- Damaging Winds in Pennsylvania, August 12 to 13, 2013$22,000 · 50 kt wind · 3 events
- Flash Flooding and Flooding in Kentucky, August 12 to 13, 2013$10,000 · 19 events
- Flash Flooding and Hail in Kansas, August 12, 20131.75 in hail · 16 events
- Damaging Wind in Virginia, August 12, 2013$15,000 · 52 kt wind · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 459860, 459862, 459861, 459863, 459864, 459865.